Georgia, 2011Hail and Damaging Winds in Georgia, July 31, 2011
July 31, 2011 · NWS JAX · 3 events in 1 county or zone
A surface trough was across the forecast area. This boundary in addition to active sea breezes and a passing upper level short wave trough produced scattered severe storms in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough was across the forecast area. This boundary in addition to active sea breezes and a passing upper level short wave trough produced scattered severe storms in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 31, 1:30 PM EST, 6 hours 10 minutes earlier.
Area forecast discussion, Jul 31, 1:30 PM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN JUL 31 2011
.SHORT TERM...CONVECTIVE TEMPERATURE HAS BEEN REACHED WITH DOPPLER
RADARS SHOWING SHOWERS AND THUNDERSTORMS QUICKLY FORMING ACROSS
NORTHEAST FLORIDA WITH LIMITED COVERAGE NOTED ACROSS SOUTHEAST
GEORGIA. FOR THE REMAINDER OF THIS AFTERNOON...SHOWERS AND STORMS
WILL LIKELY QUICKLY FILL IN ACROSS NORTHEAST FLORIDA WITH ACTIVITY
INCREASING ACROSS SOUTHEAST GEORGIA LATER THIS AFTERNOON AS A
SHORTWAVE TROUGH IS FORECAST TO REACH THIS AREA LATE IN THE DAY.
SHOWERS AND STORMS WILL PROVIDE RELIEF FROM THE HEAT AS
TEMPERATURES HAVE ALREADY SOARED INTO THE MID AND UPPER 90S WITH
HEAT INDICES BETWEEN 100 AND 110 DEGREES.
WITH SUCH AN UNSTABLE ATMOSPHERE...SHOWERS AND STORMS WILL LINGER
WELL INTO THE EVENING HOURS. THUS...HAVE INCLUDED CHANCE POPS FOR
MUCH OF THE FORECAST AREA.
STRONG MID/UPPER LEVEL RIDGE THAT HAS BEEN ANCHORED ACROSS THE
AREA THE LAST SEVERAL DAYS IS FORECAST TO TEMPORARILY WEAKEN EARLY
NEXT WEEK...WITH SERIES OF SHORTWAVE TROUGHS DROPPING SOUTHWARD
OVER THE EASTERN SEABOARD AND CARVING A LARGE SCALE TROUGH. ALTHOUGH
TEMPERATURES WILL REMAIN ABOVE NORMAL...READINGS WILL NOT BE
AS OPPRESSIVE WITH FORECAST HIGHS IN THE LOWER TO MID 90S.
STRONGEST DYNAMICS ARE FORECAST TO ARRIVE MONDAY. THIS COUPLED
WITH CONTINUED HIGH ATMOSPHERIC MOISTURE WILL WARRANT LIKELY
POPS ACROSS THE FORECAST AREA.
DRIER AIR WILL BEGIN TO WORK INTO THE AREA FROM THE NORTH ON
TUESDAY AS LONG-WAVE TROUGH EXITS OFFSHORE AND HIGH PRESSURE RIDGE
SLOWLY RETURNS. HAVE INCLUDED CHANCE POPS ACROSS NORTHEAST
DECREASING TO SLIGHT CHANCE POPS ACROSS SOUTHEAST GEORGIA.
HOT READINGS WILL RETURN WEDNESDAY WITH UPPER 90S COMMON ACROSS
THE INTERIOR. HAVE MAINTAINED LIMITED RAIN CHANCES WITH HIGHEST
/30 PERCENT POPS/ RESERVED FOR INTERIOR NORTHEAST FLORIDA.
.LONG TERM...HOT TEMPERATURES WITH LIMITED RAIN CHANCES ARE
FORECAST THURSDAY. RAIN CHANCES WILL INCREASE FRIDAY AND INTO NEXT
WEEKEND AS HIGH PRESSURE RIDGE ONCE AGAIN WEAKENS ACROSS THE
FORECAST AREA.
LOW PRESSURE SYSTEM WELL EAST OF THE WINDWARD ISLANDS IS FORECAST
TO STRENGTHEN INTO A TROPICAL CYCLONE DURING THE NEXT 48 HOURS AS
IT TRACKS TOWARDS THE WEST-NORTHWEST. THERE IS MUCH UNCERTAINTY
WITH THIS FEATURE AND INTERESTS ARE URGED TO CLOSELY MONITOR THE
LATEST FORECAST.
&&
.AVIATION...HAVE TSRA IN ALL TAFS TIL AROUND 00Z AS SCATTERED
THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON. PATCHY FOG
POSSIBLE LATE TONIGHT/EARLY MONDAY WITH MVFR VSBYS MAINLY AT GNV AND
VQQ.
&&
.MARINE...SW WINDS WILL INCREASE DUE TO NIGHTLY SURGE AGAIN TONIGHT
APPROACHING SCEC. NO HEADLINES FOR NOW. WINDS WILL CONTINUE TO
BECOME S TO SE DUE TO AFTERNOON SEABREEZES. SEAS WILL REMAIN IN 2 TO
4 FOOT RANGE.
RIP CURRENTS: LOW RISK WILL CONTINUE THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 96 75 97 / 40 60 30 20
SSI 80 91 79 91 / 30 50 40 20
JAX 77 93 75 94 / 30 60 30 30
SGJ 78 91 77 92 / 20 60 30 30
GNV 76 92 75 93 / 40 60 20 40
OCF 75 93 75 93 / 30 50 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZAPPE/ZIBURA/KEEGAN
Hazardous weather outlook, Jul 31, 4:38 AM EST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 AM EDT SUN JUL 31 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010945-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
538 AM EDT SUN JUL 31 2011
...HEAT INDICES 105 TO 110 TODAY...
...A FEW STORMS MAY BECOME STRONG TODAY AND TOMORROW....
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING...PARTICULARLY BETWEEN I-75 AND I-95. ISOLATED STRONG WIND
GUSTS WILL BE POSSIBLE WITH THESE STORMS.
HIGHS IN THE MID TO UPPER 90S WILL RESULT IN HEAT INDICES BETWEEN
105 AND 110 DEGREES TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS WILL BECOME NUMEROUS ON MONDAY. A FEW OF THESE
STORMS COULD PRODUCE DAMAGING WIND GUSTS.
THUNDERSTORM CHANCES WILL BE LOWER THAN NORMAL TUESDAY THROUGH
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Special weather statement, Jul 31, 3:09 PM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT SUN JUL 31 2011
FLZ031-032-312045-
BRADFORD-CLAY-
409 PM EDT SUN JUL 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLAY
AND EASTERN BRADFORD COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF LAWTEY...OR 14
MILES WEST OF LAKESIDE...MOVING SOUTHWEST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAWTEY...KINGSLEY AND
STARKE THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2982 8183 2980 8186 2979 8191 2974 8194
2975 8199 2972 8205 2977 8208 2979 8212
2981 8213 3010 8216 3012 8214 3014 8214
3014 8205 3019 8205 3019 8196
TIME...MOT...LOC 2009Z 052DEG 13KT 3007 8202
SANDRIKSpecial weather statement, Jul 31, 3:36 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT SUN JUL 31 2011
FLZ037-312115-
PUTNAM-
436 PM EDT SUN JUL 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PUTNAM
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM
EDT...
AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF SAN MATEO...OR 4 MILES
SOUTH OF PALATKA...MOVING SOUTHWEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN MATEO...PALATKA...EAST
PALATKA...SATSUMA...POMONA PARK AND WELAKA THROUGH 515 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2938 8169 2946 8178 2949 8178 2948 8181
2955 8189 2973 8164 2963 8152 2956 8152
TIME...MOT...LOC 2036Z 044DEG 5KT 2960 8164
STRUBLESpecial weather statement, Jul 31, 3:42 PM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 PM EDT SUN JUL 31 2011
FLZ024-312115-
NASSAU-
442 PM EDT SUN JUL 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN NASSAU
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 515 PM EDT...
AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF HILLIARD...MOVING
NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND HILLIARD...CALLAHAN AND KINGS FERRY THROUGH 515 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3036 8195 3027 8205 3041 8205 3049 8201
3059 8201 3066 8205 3073 8204 3076 8201
3079 8202 3078 8197 3082 8196 3083 8190
3080 8188 3079 8179 3076 8178 3078 8177
3074 8172
TIME...MOT...LOC 2043Z 219DEG 6KT 3067 8188
SANDRIKSpecial weather statement, Jul 31, 4:10 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 PM EDT SUN JUL 31 2011
FLZ024-312200-
NASSAU-
510 PM EDT SUN JUL 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL NASSAU
COUNTY FOR STRONG WINDS VALID UNTIL 600 PM EDT...
AT 510 PM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM CENTERED 11 MILES WEST OF YULEE...OR 7 MILES
NORTHEAST OF CALLAHAN...MOVING SOUTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE THROUGH 600 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3056 8152 3053 8155 3054 8155 3054 8158
3056 8159 3055 8161 3057 8161 3059 8163
3055 8166 3056 8168 3056 8171 3053 8177
3060 8190 3076 8180 3067 8152 3056 8148
TIME...MOT...LOC 2110Z 297DEG 10KT 3064 8175
SANDRIKSpecial weather statement, Jul 31, 5:20 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EDT SUN JUL 31 2011
FLZ020-022-023-312300-
BAKER-COLUMBIA-HAMILTON-
620 PM EDT SUN JUL 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
BAKER...NORTHEASTERN COLUMBIA AND EASTERN HAMILTON COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...
AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES EAST OF BELMONT...OR 12 MILES
NORTHEAST OF WHITE SPRINGS...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELMONT THROUGH 700 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3057 8239 3031 8251 3043 8276 3060 8271
TIME...MOT...LOC 2220Z 275DEG 7KT 3045 8261
STRUBLE
Special weather statement, Jul 31, 5:41 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
641 PM EDT SUN JUL 31 2011
GAZ150>152-162>164-312345-
BRANTLEY-CHARLTON-CLINCH-ECHOLS-PIERCE-WARE-
641 PM EDT SUN JUL 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...SOUTHEASTERN PIERCE...WESTERN BRANTLEY...SOUTHEASTERN
CLINCH...SOUTHEASTERN ECHOLS AND NORTHWESTERN CHARLTON COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM
EDT...
AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF RACE POND...OR 11 MILES
SOUTH OF HOBOKEN...MOVING WEST AT 5 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND RACE POND...HOBOKEN...HICKOX AND
STEPHEN FOSTER STATE PARK THROUGH 745 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3134 8217 3128 8190 3057 8231 3060 8267
TIME...MOT...LOC 2241Z 086DEG 4KT 3104 8219
SANDRIK
Thunderstorm Wind, Wayne
- When
- July 31, 7:40 PM EST
- Where
- Wayne County, 3.79 mi WNW of Doctortown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.670, -81.890
Trees and power lines were blown down. A tin roof was blown off a shed.
Hail, Wayne
- When
- July 31, 7:40 PM EST
- Where
- Wayne County, 3.79 mi WNW of Doctortown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.670, -81.890
Thunderstorm Wind, Wayne
- When
- July 31, 7:50 PM EST
- Where
- Wayne County, 3.14 mi NW of Doctortown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.680, -81.870
Two trees were blown down near the intersection of Bluff Road and Linden Road. Another tree was blown down on Kerry Davis Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, July 31, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, July 31, 2011$2.0 million · 2 in hail · 7 events
- Flash Flooding and Hail in North Dakota, July 31, 2011$665,000 · 2 in hail · 16 events
- Dust Storm and Damaging Winds in Arizona, July 31, 2011$283,000 · 78 kt wind · 8 events
- Damaging Winds in South Carolina, July 31, 2011$218,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in South Dakota, July 31, 2011$35,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, July 31, 2011$28,000 · 61 kt wind · 4 events
- Excessive Heat in Missouri, July 31, 2011$30,000 · 1 event
- Heat in Nebraska, July 31, 201123 events
- Heat in Illinois, July 31, 201119 events
- Heat in Missouri, July 31, 201111 events
- Lightning Strike in Florida, July 31, 20111 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318345, 318346, 318347.